Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 224, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 15, 2003, 3:44 PM EDT for Monroe County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2003, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 15, 2003, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:25 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 15, 3:25 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT FRI AUG 15 2003 WILL MAINTAIN SCT PRECIP TNGT AS WEAK SHRT/WV MOVES ESEWD ACROSS CWA IN WNW FLOW...COMBINED WITH INCREASING INSTABILITY/DIURNAL HEATING AND WITH PWS AOA 1.6, WILL ADD HVY DWPNRS AS ANOTHER MUGGY NGT WITH PATCHY DENSE FOG. AS UPPER RIDGE RETROGADES AND HOLDS OVER PLAINS SATURDAY, SIGNIFICANT SHRT/WV AND SFC COLD FRONT WILL SWING SEWD TWD REGION IN NW FLOW...AREA CONTS IN SLGT RISK,PWS PROG AOA 1.8...CAPES RANGE 1000-2000 J/KG...EHI 1-2...MDT SHEAR. ATTM FOR SAT WILL ADD GUSTY WINDS/HAIL AND HVY RAIN WITH STRONG DYNAMICS ASSCD WITH THIS SYSTEM...WHICH SHLD PASS SOUTH OF M/D BY EARLY SUN MRNG. LESS HUMID WX FOLLOWS SUNDAY INTO COMING WEEK...AND WITH LATEST MDLS RUNS/BLEND WITH ADJ OFFICES...WILL MENTION PRECIP AGAIN FOR THRS IN XNTD. PERSISTENCE MAINTAINED FOR LOW TEMPS TNGT/TAD LWR ON SAT WITH APPROACH OF NEXT SYSTEM. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Hazardous weather outlook, Aug 15, 5:45 AM EDT, 9 hours 59 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 545 AM EDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY...MAINLY DURING THE AFTERNOON HOURS AS A COLD FRONT MOVES INTO THE REGION. STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON SATURDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:27 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 63 min |
| Aug 15, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 62 min |
| Aug 15, 6:31 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Aug 15, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey | 64 min |
| Aug 15, 7:04 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Aug 15, 7:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 55 min |
| Aug 15, 7:49 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.